MAUDE Adverse Event Report: COOK INC UNIVERSA SILICONE FOLEY CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON

COOK INC UNIVERSA SILICONE FOLEY CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON
Model Number G17205
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k091767.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported after placement of an universa silicone foley catheter, there was urinary leakage with expulsion of the catheter.No adverse effects to the patient have been reported as a result of this alleged product malfunction.Additional details regarding the patient and event have been requested.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided: the procedure being performed was foley catheter replacement.The procedure was completed successfully.No unintended section of the device remained inside the patient.
 
Event or Problem Description
No additional information about the patient or event has been received since the last report on 09aug2019.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of complaint history, device history record, specifications, instructions for use (ifu), and quality control data were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: always inflate the balloon with a sterile liquid.Never inflate with air, carbon dioxide or any other gas.Do not overinflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture.Precautions: visually inspect the product for any imperfections or surface deterioration prior to use.When inflating the balloon, use a luer syringe.Do not use a needle.Refer to the product label or the inflation check valve on the balloon device for appropriate balloon volume.Instructions for use: use the syringe to fill the balloon.It is recommended the balloon¿s fluid be checked periodically and then reinflated with the recommended volume.Secure the catheter to the skin.The complaint was confirmed upon customer testimony.No complaint product was returned for evaluation.Although requested, the customer indicated no additional information was available.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SILICONE FOLEY CATHETER
Common Device Name
EZL CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8804158
Report Number1820334-2019-01734
Device Sequence Number327479
Product Code EZL
UDI-Device Identifier00827002172050
UDI-Public(01)00827002172050(17)191130(10)7946288
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberG17205
Device Catalogue Number028514-CE
Device Lot Number7946288
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/19/2019
09/04/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/09/2019
09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1